Alert archive / New York / Small Craft Advisories in 2017
Small Craft Advisory 88, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Oct 9, 2017, 1:50 AM EDT. It took effect at Oct 9, 2017, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Oct 9, 2017, 1:50 AM EDT (05:50 UTC)
- In effect from
- Oct 9, 2017, 8:00 AM EDT
- Expired
- Oct 9, 2017, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted.
355 WHUS71 KBUF 090550 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 150 AM EDT MON OCT 9 2017 LOZ042>044-091400- /O.NEW.KBUF.SC.Y.0088.171009T1200Z-171010T0000Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 150 AM EDT MON OCT 9 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM EDT THIS EVENING. * WINDS...NORTH 20 TO 25 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SMITH
4 follow-up statements
692 WHUS71 KBUF 091104 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 704 AM EDT MON OCT 9 2017 LOZ042>044-091915- /O.CON.KBUF.SC.Y.0088.171009T1200Z-171010T0000Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 704 AM EDT MON OCT 9 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...NORTH 20 TO 25 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SMITH
517 WHUS71 KBUF 091326 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 926 AM EDT MON OCT 9 2017 LEZ040-041-092000- /O.EXB.KBUF.SC.Y.0088.000000T0000Z-171009T2000Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 926 AM EDT MON OCT 9 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON. * WINDS...NORTH 15 TO 25 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042>044-092130- /O.CON.KBUF.SC.Y.0088.000000T0000Z-171010T0000Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 926 AM EDT MON OCT 9 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...NORTH 20 TO 25 KNOTS. * WAVES...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HITCHCOCK
914 WHUS71 KBUF 091800 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 200 PM EDT MON OCT 9 2017 LOZ042>044-100000- /O.CON.KBUF.SC.Y.0088.000000T0000Z-171010T0000Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 200 PM EDT MON OCT 9 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...NORTHWEST 15 TO 20 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ040-041-092000- /O.CON.KBUF.SC.Y.0088.000000T0000Z-171009T2000Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 200 PM EDT MON OCT 9 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * WINDS...NORTH 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HITCHCOCK
720 WHUS71 KBUF 091956 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 356 PM EDT MON OCT 9 2017 LEZ040-041-092100- /O.CAN.KBUF.SC.Y.0088.000000T0000Z-171009T2000Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 356 PM EDT MON OCT 9 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LOZ042>044-100000- /O.CON.KBUF.SC.Y.0088.000000T0000Z-171010T0000Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 356 PM EDT MON OCT 9 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...NORTHWEST 15 TO 20 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ THOMAS
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Oct 8, 10:34 PM EDT, 3 hours 16 minutes earlier.
Area forecast discussion, Oct 8, 10:34 PM EDT, 3 hours 16 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 1034 PM EDT Sun Oct 8 2017 .SYNOPSIS... A soaking rain will fall over Western and Central New York overnight and into Columbus Day as the remnants of Nate move across the region. By Tuesday, another period of dry weather is expected, but a few showers will move through later for the midweek period. Throughout the week though, expect temperatures to remain above normal. && .NEAR TERM /THROUGH MONDAY/... Regional radars display the leading edge of rain from the remnants of Nate now spreading across the So. Tier this late evening. Have slowed down the timing by an hour or two...otherwise still expecting a long duration rain event to unfold across the CWA through Monday. The main impact for the week will be the a precipitation event lasting through Columbus Day with the remnants of Nate. PWATs are maxed at climatological highs near 2.0". But, despite the soaking rain, from a flooding or flash flooding concern, the threat appears to be relatively low as the event will be drawn out over many hours rather than from a short burst convective event. Recent low water levels in numerous creeks will surge, but they should remain below bankfull levels. However, typical poor drainage areas may/will clog and cause ponding of water, with an added boost from fallen leaves covering storm drains. Timing...roughly, expect rain to begin just past midnight for KBUF/KROC, and 2-4AM for the Eastern Lake Ontario region (from S to N.) Rain should continue without interruption through midday Monday for KBUF and then taper off from W to E later in the afternoon for points east. Amounts...There is still quite a bit of variability in QPF in the model suite, but consensus seems to focus the heaviest amounts - roughly 2-2.5" for the event - along a swath from KBUF ENE to near or S of KART, with nearly all areas of WNY receiving at least 1" outside the heaviest band. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/... Nate's remnants quickly depart to our east Monday night into Tuesday with a drying trend as high pressure builds in it wake. With widespread soaking rainfall across the region from Sunday night and Monday, expect there will be ample lingering low-level moisture for patchy fog formation across the region Monday night and Tuesday morning. Whatever low clouds and fog form will likely burn off by mid day Tuesday with Tuesday turning out to be a decent day with unseasonably warm temperatures in the 70s. The trough seen in WV imagery over the Northern Rockies today will eventually track across the region as a weakening shortwave by Wednesday. This will bring increased cloud cover and scattered showers and perhaps a brief of rain across the region Wednesday and Wednesday night. Ahead of this wave, a shallow cooler airmass from a a Canadian high pressure system passing to our north will dip high temperature back to near normal values in the low to mid 60s. && .LONG TERM /THURSDAY THROUGH SUNDAY/... Thursday through the weekend, the longwave ridge will rebound across the southeast CONUS. Temperatures will rebound to around 10 degrees above normal by the weekend, with highs in the low to mid 70s. A few showers may linger on Thursday as an inverted surface trough lingers with the decaying mid-level wave passing. Otherwise, expect mainly dry weather Friday and Saturday. A low pressure system will develop over the upper midwest and track through the upper Great Lakes on Sunday, with increasing shower chances by Sunday and Sunday night. If we remain solidly in the warm sector on Sunday with breaks in cloud cover, it is possible we could again push temperatures into the upper 70s to near 80 before the cold front arrives Sunday night/Monday. && .AVIATION /03Z MONDAY THROUGH FRIDAY/... VFR flight conditions to start the 00Z TAF cycle will deteriorate to IFR/LIFR tonight as the remnants of Nate pass across the region. Expect a 12 hour period of IFR flight conditions, or longer as both visibilities and ceiling heights fall. IFR will begin in the So. Tier later this evening, with the IFR expanding to the southern Lake Ontario shoreline just past midnight, and east of Lake Ontario later tonight. Some improvement will be seen early tomorrow afternoon as the center of the circulation passes over and than to our east...with a then westerly flow developing. IFR/MVFR flight conditions will be present through the remainder of the TAF cycle. Outlook... Tuesday...Mainly VFR. Wednesday through Friday...Mainly VFR with a chance of showers. && .MARINE... Will drop remaining small craft advisories as winds and waves have diminished this evening. Winds may briefly increase to around 15 knots on the western shoreline of Lake Ontario just past midnight as the center of low pressure associated with tropical system Nate nears. As the low nears, these winds will diminish later tonight. A soaking rain is expected tonight and into Columbus Day as the remnants of Nate move across the region. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...ZAFF NEAR TERM...THOMAS/ZAFF SHORT TERM...CHURCH LONG TERM...CHURCH AVIATION...THOMAS MARINE...THOMAS/ZAFF
Hazardous weather outlook, Oct 8, 4:49 AM EDT, 21 hours 1 minute before
Hazardous Weather Outlook National Weather Service Buffalo NY 449 AM EDT Sun Oct 8 2017 NYZ001>008-010>014-019>021-085-090900- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua- Cattaraugus-Allegany-Southern Erie- 449 AM EDT Sun Oct 8 2017 This Hazardous Weather Outlook is for western and north central New York. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-090900- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 449 AM EDT Sun Oct 8 2017 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 9, 11:47 AM EDT | Areal Flood Warning | BUF | Monroe | 12 hr |
Nearby
Small Craft Advisories in New York, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.